MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event requested but not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
According to the initial reporter, the basket retrieval broke off in the patient.During the procedure.Additional information has been requested, however it was not provided at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation during the course of the investigation a visual inspection, along with a review of the complaint history of the product was conducted.The complaint product was returned in three separate sections and it appears that the wire snapped at the distal end of the basket.Tensile testing is completed 100% to ensure the device can withstand tensile force.In addition, inspectors confirm the functionality of the product.This break may have potentially been related to the size and/or shape of the stone as the breakage occurred during retrieval.The stone may have been stuck in a tortuous anatomy and while retrieving it, excessive tensile forces may have been applied to the basket during retrieval.Thus causing the breakage.However, based on the information provided, a definitive root cause cannot be determined.We will continue to monitor for similar complaints.Per the risk assessment (ra) no further action is required.
 
Event or Problem Description

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5464126
Report Number1820334-2016-00132
Device Sequence Number397226
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)170501(10)4999635
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1